This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
We have only recently seen the letter published from our unit regarding "Nafcillin Nephritis" (225:178, 1973). Because of a regrettable lack of communication among ourselves, we never saw the final revised copy which, as published, is distinctly misleading in failing to make one of the most important points of the original letter—that nephropathy was exacerbated not only by nafcillin, but also by cephalothin administration.Anyone reading the article would presume that cephalothin could be safely administered to an individual who had experienced methicillin or nafcillin nephritis, whereas on the contrary, exactly the same objective findings of proteinuria, hematuria, and eosinophilia recurred on administration of cephalothin. We have seen such recurrence in another similar patient and, therefore, strongly believe that cephalosporins are contraindicated following nephropathy due to penicillin derivatives.
Cohen SN, Conte JE. Drug-Induced Nephropathy. JAMA. 1974;227(3):325. doi:10.1001/jama.1974.03230160053019
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: